MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE,ENDOSCOPIC,CANN, 8MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. DRILL, FLEXIBLE,ENDOSCOPIC,CANN, 8MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 7209737
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device reamer broke when it contacted the bone.No patient injury reported.
 
Additional Manufacturer Narrative
One 8mm endoscopic cannulated flexible drill was returned for evaluation.Visual assessment of the drill confirmed the reported breakage.The drill head has broken off from the shaft.The break is along the axis to the first spiral cut.There is tip flaring on the distal end of the drill head id.Further examination of the drill head showed the primary cutting surfaces are dull and damaged.Material condition was inspected and confirmed to meet print specification.

Brand Name
DRILL, FLEXIBLE,ENDOSCOPIC,CANN, 8MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7079566
Report Number1219602-2017-01506
Device Sequence Number11246273
Product Code HWE
UDI-Device Identifier03596010541987
UDI-Public(01)03596010541987(10)50561177
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209737
Device Catalogue Number7209737
Device Lot Number50561177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1